Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 680, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2017, 3:46 PM CDT for 4 counties in Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 3:46 PM CDT (20:46 UTC)
- Expired
- Jul 14, 2017, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 62 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823 WUUS54 KOUN 142046 SVROUN OKC047-053-071-103-142130- /O.NEW.KOUN.SV.W.0680.170714T2046Z-170714T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 346 PM CDT FRI JUL 14 2017 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... Southwestern Kay County in northern Oklahoma... Northwestern Noble County in northern Oklahoma... Southeastern Grant County in northern Oklahoma... Northeastern Garfield County in northern Oklahoma... * Until 430 PM CDT * At 346 PM CDT, severe thunderstorms were located along a line extending from near Lamont to near Garber, moving east at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Garber, Billings and Lamont. This includes Interstate 35 between mile markers 210 and 216. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3672 9734 3639 9736 3643 9762 3669 9761 TIME...MOT...LOC 2046Z 272DEG 11KT 3666 9755 3645 9757 HAIL...0.75IN WIND...60MPH $$ MAHALE
1 follow-up statement
399 WWUS54 KOUN 142105 SVSOUN Severe Weather Statement National Weather Service Norman OK 405 PM CDT FRI JUL 14 2017 OKC047-053-071-103-142130- /O.CON.KOUN.SV.W.0680.000000T0000Z-170714T2130Z/ Kay OK-Noble OK-Grant OK-Garfield OK- 405 PM CDT FRI JUL 14 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHWESTERN KAY...NORTHWESTERN NOBLE...SOUTHEASTERN GRANT AND NORTHEASTERN GARFIELD COUNTIES... At 405 PM CDT, severe thunderstorms were located along a line extending from 4 miles southeast of Lamont to 4 miles east of Garber, moving east at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Billings and Lamont. This includes Interstate 35 between mile markers 210 and 216. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3672 9734 3639 9736 3644 9757 3669 9756 TIME...MOT...LOC 2105Z 272DEG 11KT 3666 9748 3645 9750 HAIL...<.75IN WIND...60MPH $$ MAHALE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:02 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 14, 3:02 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Norman OK 302 PM CDT Fri Jul 14 2017 .DISCUSSION... Convection has already developed along a weak surface boundary located approximately from Enid to Arnett in northwest Oklahoma. Additional isolated showers/storms were occurring over southern Oklahoma and western north Texas in a mildly unstable and very weakly-sheared environment. Most of this convection should diminish around sunset. Leftover weak boundaries should raise the chances of showers/storms tomorrow (Saturday) mainly from northwest to southeast Oklahoma. Again, higher chances of rain will be mainly in the afternoon. As the upper-level ridge builds back into the southern Plains early next week, rain chances will generally shut off, and temperatures will rise back above the seasonal averages. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 92 72 91 / 20 30 30 30 Hobart OK 73 96 73 94 / 10 20 30 30 Wichita Falls TX 74 97 73 93 / 20 20 30 30 Gage OK 70 94 69 90 / 30 30 40 30 Ponca City OK 72 92 71 92 / 30 20 10 10 Durant OK 74 93 73 91 / 20 30 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/23
Hazardous weather outlook, Jul 14, 11:56 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1156 AM CDT Fri Jul 14 2017 OKZ004>048-050>052-TXZ083>090-151700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1156 AM CDT Fri Jul 14 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to widely scattered thunderstorms will be possible across portions of northern and central Oklahoma, primarily this afternoon through mid-evening. No organized severe weather is expected. However, gusty winds and locally heavy rainfall are potential hazards with the strongest storms. .Heat... Heat index values between 95 and 105 are expected this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Isolated to scattered thunderstorms are expected across portions of the area through this weekend. The highest chances will be on Saturday. Severe weather is not expected but the strongest storms may produce gusty winds and locally heavy rainfall. .Heat... Afternoon heat index values of 95 to 105 are expected Saturday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jul 14, 2:16 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 216 PM CDT FRI JUL 14 2017 OKZ006-011-012-141945- Major OK-Garfield OK-Alfalfa OK- 216 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR east central Major...southwestern Garfield and southeastern Alfalfa Counties Until 245 PM CDT... AT 213 PM CDT, a strong thunderstorm was located near Lahoma, moving east at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Enid, Waukomis, Lahoma, Meno, Carrier, Vance Air Force Base and North Enid. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3638 9820 3651 9816 3647 9777 3625 9788 TIME...MOT...LOC 1913Z 279DEG 10KT 3642 9807 MAHALE
Special weather statement, Jul 14, 2:56 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
256 PM CDT FRI JUL 14 2017
OKZ010-011-142030-
Major OK-Woodward OK-
256 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Major and eastern
Woodward Counties Until 330 PM CDT...
AT 254 PM CDT, a strong thunderstorm was located 4 miles north of
Chester, moving east at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Chester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3636 9873 3616 9883 3616 9886 3625 9904
3637 9899
TIME...MOT...LOC 1954Z 290DEG 3KT 3629 9894
MAHALESpecial weather statement, Jul 14, 3:00 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 300 PM CDT FRI JUL 14 2017 OKZ011-017-142030- Major OK-Blaine OK- 300 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major and north central Blaine Counties Until 330 PM CDT... AT 259 PM CDT, a strong thunderstorm was located 4 miles west of Isabella, moving east at 5 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Locations impacted include... Fairview, Isabella and Homestead. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3622 9851 3630 9847 3627 9824 3611 9837 TIME...MOT...LOC 1959Z 290DEG 3KT 3622 9842 MAHALE
Special weather statement, Jul 14, 3:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
307 PM CDT FRI JUL 14 2017
OKZ009-142030-
Ellis OK-
307 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR west central Ellis County Until
330 PM CDT...
AT 303 PM CDT, a strong thunderstorm was located 5 miles southeast of
Shattuck, moving east at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Shattuck and Arnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3629 9992 3630 9961 3629 9960 3614 9976
3621 9993
TIME...MOT...LOC 2003Z 287DEG 3KT 3624 9979
MAHALESpecial weather statement, Jul 14, 3:10 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 310 PM CDT FRI JUL 14 2017 OKZ007-012-142045- Garfield OK-Grant OK- 310 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield and southeastern Grant Counties Until 345 PM CDT... AT 308 PM CDT, a strong thunderstorm was located 4 miles southeast of Pond Creek, moving east at 5 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Lamont and Hunter. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3661 9780 3669 9776 3670 9755 3653 9768 TIME...MOT...LOC 2008Z 286DEG 3KT 3664 9773 MAHALE
Special weather statement, Jul 14, 3:30 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 330 PM CDT FRI JUL 14 2017 OKZ007-008-012-013-142100- Garfield OK-Kay OK-Grant OK-Noble OK- 330 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield... southwestern Kay...southeastern Grant and northwestern Noble Counties Until 400 PM CDT... AT 326 PM CDT, strong thunderstorms were along a line extending from 4 miles southwest of Lamont to 3 miles northeast of Fairmont, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Locations impacted include... Garber, Billings, Lamont, Breckenridge and Hunter. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3671 9738 3630 9748 3643 9776 3668 9774 TIME...MOT...LOC 2026Z 310DEG 10KT 3666 9763 3639 9765 MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:08 PM CDT | Special Weather Statement | OUN | Garfield | 37 min |
| Jul 14, 2:13 PM CDT | Special Weather Statement | OUN | Major | 32 min |
| Jul 14, 2:16 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Jul 14, 2:56 PM CDT | Special Weather Statement | OUN | Major | 34 min |
| Jul 14, 3:00 PM CDT | Special Weather Statement | OUN | Major | 30 min |
| Jul 14, 3:07 PM CDT | Special Weather Statement | OUN | Ellis | 23 min |
| Jul 14, 3:10 PM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jul 14, 3:30 PM CDT | Special Weather Statement | OUN | Garfield | 30 min |
| Jul 14, 3:55 PM CDT | Special Weather Statement | OUN | Woodward | 35 min |
| Jul 14, 4:01 PM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jul 14, 4:11 PM CDT | Special Weather Statement | OUN | Noble | 34 min |
| Jul 14, 4:16 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jul 14, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 23 min |
| Jul 14, 4:30 PM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jul 14, 4:39 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Jul 14, 4:45 PM CDT | Special Weather Statement | OUN | Noble | 45 min |
| Jul 14, 4:51 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 39 min |
| Jul 14, 4:59 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Jul 14, 5:27 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Jul 14, 5:39 PM CDT | Special Weather Statement | OUN | Logan | 36 min |
| Jul 14, 6:12 PM CDT | Special Weather Statement | OUN | Logan | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.